The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Starting amitriptyline


#1

Morning everyone :slight_smile:

Was looking for some advice and maybe just some positive thoughts . I am due to fly in 3 weeks I am PETRIFIED Of how ill feel. I am doing a 12 hour flight to see my boyfriend in la.

I’m week 6/7 on pitzotifen it got rid of my aura and light sensitivity for 2 weeks then it all back the week before my period which makes me believe my mav is very hormone driven. Which makes sense as it started at puberty.

My issue is since coming off the dosulepin and trying pitz all my rocking has come back x 10! :frowning: for me this is the worst symtoms as it brings with it lots of visual vertigo.

I went out for dinner last night and the lights and noise instantly made me sway and the room tilt. I had Valium which I took and it really took everything down . I rarely take Valium but I was greatful it made me able to actually stay out . I do wonder how Valium works for migraine in this way. ?

I asked my gp to give me amitriptyline as last time I took this in the first 6 days it stopped the rocking completely on 10mg. I’m on day 3 and no luck so far :frowning: anyone taken ami @turnitaround I know you had great success with it . Just wondering how long it may take to alleviate that symtoms dosulepin also took it away within weeks. I am praying for some relief as I am not sure I can manage flying with this severe rocking :frowning:

Thanks for listening :slight_smile: p.s @Jojo65 just wanted to say reading ur post this morning gave me so much hope and after my trip I will be asking dr s about Effexor wish I could start now but too risky with a flight coming up. :grimacing::pray:t3:


#2

Just wanted to send some good thoughts. I wish that you were feeling the relief that you deserve. And I am wishing you good luck with your trip.

I’ve not taken amitriptyline but as for Effexor XR, I’ve found it easy to start up on; can’t really identify any particular side effects. I think I’ve been experiencing more withdrawal from nortriptyline than start-up side fx from Effexor. Starting/stopping on drugs is not always easy and I know others have had trouble, but I can report that this one has not been difficult.


#3

Thanks so much ! How r u doing ok Effexor ? I’m def better than I was but need a lot more relief hoping I find my mix soon. It’s not gonna happen before my flight so I’m gonna have to suck it up I am petrified tho!


#4

i hope it stops the rocking soon, for me its the worst symptom and the one that has taken the longest to calm down. Still have it, even with effexor. :woman_shrugging:t4:


#5

Your trip will be just fine. Do your best to sleep during the journey (or distract yourself with some good reads) and don’t put pressure on yourself to feel great or meet some standard of liveliness when you arrive. You can put yourself back together when you get to your destination—and I believe you are visiting someone who will be understanding of your needs. Even if you have to rest and stay in a lot, it will be ok (even if it’s not what you want to do, it might be what you need to do).


#6

I just had to take a business trip to NY for a week, I was so scared leading up to it that I cried daily and thought of devious ways to get out of it even… I faced my fears after crying all the way to the airport… and did it! A couple of things I did was: #1 my very supportive neck pillow #2 wore Earplanes earplugs to help equalize cabin pressure #3 took Hylands Motion relief tablets prior to takeoff and #4 used an eye mask to help keep my vestibular system calm. I don’t know if any or all of these were placebo affects, but I surprised myself by how well it went. Please keep us updated on your Ami experiences, as I am getting ready to take the plunge and start taking it… just nervous. Repeat to yourself: “You’re stronger than you know”


#7

Thanks so much @Naejohn your comment has really boosted me . I’m taking everything you mentioned al also Valium I am sick of letting mav win! I’m 6 days in to ami no negatives but nothing postive yet but on a small dose of 10mg thank you for ur support il let u know how the flight goes :slight_smile:


#8

Thanks @dizzy3 me too it is by far the worst symtoms !!! I do remeber when I was a kid that was the last thing to go but just hoping it at least calms down :slight_smile:


#9

Thanks so much @lsengara it really means a lot I’ve actuslly extended my trip for a month . I truly need a break from life after this year so I am not going to let mav stop me I need to suck it up. Valium really helps me so will ask my doctor for some hoping he gives it it really calms my symtoms down. I agree with the last part I’ve battled through work all year god knows how and my body is desperately in need of sun and rest . U never know maybe a holiday will help me :blush::pray:t3:


#10

Good morning! 10mg is what I am starting with soon also… glad to hear no negative side affects! Please do keep us updated @Amylouise and know you have lots of good wishes and support!


#11

Thanks so much @Naejohn means a lot il def keep u posted :slight_smile:


#12

Like I mentioned before, pretty well tolerated medication. The only major thing is initially it can make you very tired in the evening and following morning, so don’t plan anything major the first few mornings.